# SDR QXEA9800947

- Difficulty date: April 6, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N487US
- Make and model: Fokker F.28 MK4000
- Aircraft serial: 11238
- System (JASC): 3310 · Flight Compartment Lighting
- Part: Lens
- Condition: Out Of Position
- Location: Glareshield
- Stage of operation: CL
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

AFTER TAKEOFF, A STRONG SMELL OF BURNING INSULATION AND WHITE SMOKE FLOWING FROM GLARESHIELD AREA.  ACCOMPLISHED EMERGENCY CHECK LIST AND ISOLATED AC BUS NR 2 AND SMOKE DID NOT REOCCUR.  RETURNED TO FIELD.  MAINTENANCE INSPECTED AND FOUND THE LEFT RDS PANEL LIGHTING PLASTIC LENS MELTED.  DEACTIVATED LIGHT AND PLACED ON MEL, REFERENCE MEL 33-1.  THE MEL WAS CLEARED BY REPLACING THE DATA SELECTOR PANEL DUE TO INOPERATIVE BACK LIGHTING.  COMPLIED WITH CAT 2 FUNCTIONAL TEST.  NO DEFECTS NOTED.
